News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: constant chest pains, tightness, dizziness and more.


 Lilium - Sat Jul 07, 2007 10:59 pm

Hi. Thanks so much for this site and for being here.
I'm having some difficulty focusing so please bear with me.

I am a 21 year old female and for the past several months I've been having daily chest tightness and pains that often last for hours at a time. Pains also come into my back, jaw, shoulder blades, rib area and oddly enough, into my right collar bone as well.

Occasionally the pains are more pronounced when I breath in. I've these symptoms regardless of whether I'm resting or exercising... but consuming certain foods, caffeine and some alcohol definitely aggravates them much more. I've eliminated most of those out of my diet but these symptoms still persist, just not as harshly.

I am 5'3 1/2 and 116lbs.
I exercise regularly and try to eat fairly healthy.
I've been experiencing panic attacks that usually come on when I feel like I'm about to faint, or like I'm becoming disorientated, or I feel flutters in my chest, like bubbles - maybe palpitations?

I went to the ER a few months ago thinking I was going to die and they performed a chest x-ray & ECG, which they said they saw nothing abnormal.
My oxygen levels & blood pressure were noted as being good.

I followed up with a doctor and because I have no insurance and at this point in time cannot get on any insurance they decided to see if nexium would help without running tests, thinking perhaps it's my esophagus contracting. I took it for a week with little improvement but rather some pretty bad stomach pains and cramps. I stopped taking 'em, the stomach pains eventually ceased and I then went back to the clinic .I was prescribed a cheaper brand at 20mg, but upon taking them again the stomach pains returned.

So, I've stopped taking them again but now I actually do have heartburn from eating just about anything.

I had a test run for my thyroid and for the h pylori virus a couple of weeks ago - I don't know those results yet, I'm assuming they're good since they didn't call me but I will be calling them when they're open again to find out for sure.

I'm just so tired of not knowing what this is and not having the money to check farther into it. I don't know what to do. I'm tired of living in dread, wondering if I'm dying or not...
 Marceline F, RN - Sun Jul 08, 2007 10:01 am

User avatar Dear Lilium,
The various symptoms you express are certainly of great concern to you. At the same time, I detect that your current ability to cope with additional stressors in your life is very poor. While I absolutely agree with your search for the underlying cause of your pain and indigestion, I suggest you consider seeking professional support for your panic attacks. Whether the pain and gastric disturbances are clinically based or not, the pain and irritations are certainly heightened by your current inability to cope. I don't know where you live, but I do know that most towns/cities in the US have mental health clinics that will work with you on a sliding scale basis. If your life happens to be filled with stressors normally, the concerns about your health are certainly negative contributors at this time. Please consider obtaining consultation with a psychiatrist or psychologist, as you are seeking medical input to your symptoms.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here